Alert archive / Mississippi / River Flood Warnings in 2011

River Flood Warning 88, NWS Memphis, TN

September 5, 2011Lafayette County, Marshall County, Union County, Mississippi

NWS Memphis, TN issued this river flood warning at Sep 5, 2011, 1:45 AM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Sep 5, 2011, 4:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 1:45 AM CDT (06:45 UTC)
In effect from
Sep 5, 2011, 4:00 PM CDT
Expired
Sep 5, 2011, 10:55 AM CDT
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lafayette County, MS, Marshall County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Tallahatchie River at Etta (ETAM6).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WGUS44 KMEG 050645
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
145 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
LITTLE TALLAHATCHIE CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER THIS MORNING OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC071-093-145-060645-
/O.NEW.KMEG.FL.W.0088.110905T2100Z-110906T2230Z/
/ETAM6.1.ER.110905T2100Z.110906T0600Z.110906T1630Z.NO/
145 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE TALLAHATCHIE CANAL AT ETTA
* FROM NOW UNTIL TUESDAY SEPTEMBER 06.
* AT 01 AM MONDAY THE STAGE WAS...23.1 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 25.5 FEET TUESDAY SEPTEMBER 06.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE TODAY AND CONTINUE TO RISE 
  TO NEAR 25.5 FEET BY TUESDAY SEPTEMBER 06. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY SEPTEMBER 06. AT 26.0 FEET,  COUNTY HIGHWAY 47 NEAR MUD CREEK AND MILL CREEK HAS 6 TO 12 INCHES OF WATER OVER IT. SEVERAL THOUSAND ACRES OF CROP LAND IS
  FLOODED.  

$$
1 follow-up statement
880 
WGUS84 KMEG 051555
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1055 AM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR THE LITTLE TALLAHATCHIE CANAL AT ETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC071-093-145-051625-
/O.CAN.KMEG.FL.W.0088.000000T0000Z-110906T2230Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 AM CDT MON SEP 5 2011

FORECAST INFORMATION FOR
  LITTLE TALLAHATCHIE CANAL AT ETTA
* AT 10 AM MONDAY THE STAGE WAS 22.7 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 22.7 FEET MONDAY SEPTEMBER 05.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST AT 22.7 FEET MONDAY SEPTEMBER 
  05 BEFORE FALLING SLOWLY.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Sep 5, 12:18 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 5, 12:18 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 AM CDT MON SEP 5 2011

.UPDATE... /ISSUED 839 PM CDT SUN SEP 4 2011/

SKIES ARE CLOUDY OVER MUCH OF THE FORECAST AREA THIS EVENING WITH
TEMPERATURES IN THE MID 60S TO LOWER 70S. CENTER OF TROPICAL STORM
LEE OVER SOUTH CENTRAL LOUISIANA AT THIS TIME. MODERATE RAIN
CONTINUES TO FALL OVER PORTIONS OF NORTH MISSISSIPPI AND IS
STARTING TO MOVE INTO PARTS OF SOUTHWEST TENNESSEE. HAVE CHANGED
FLOOD WATCH TO A FLASH FLOOD WATCH AND HAVE ADDED MCNAIRY...HARDIN
AND DECATUR COUNTIES IN WEST TENNESSEE. WILL SEND OUT UPDATED
FORECAST SHORTLY.

ARS

&&

.PREV DISCUSSION... /ISSUED 317 PM CDT SUN SEP 4 2011/

A MIXTURE OF HEAVY RAIN...RAIN SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS WERE OCCURRING THIS AFTERNOON WITH RAINFALL AMOUNTS
APPROACHING TWO INCHES FROM THE EARLY MORNING HOURS IN THE BAND
ALONG A WEBB TO BELMONT MISSISSIPPI LINE. TEMPERATURES HAVE
MAINLY BEEN STEADY TO SLOWLY FALLING AS THE HEAVIER PRECIPITATION
MOVES NORTH. THE COLD FRONT OVER THE AREA HAS BECOME MORE ILL
DEFINED BUT BELIEVE IS SET UP JUST NORTH OF INTERSTATE FORTY.

FOR TONIGHT THROUGH LABOR DAY...RAIN WITH A SLIGHT CHANCE OF
THUNDER WILL CONTINUE TO PERSIST THROUGH THIS PERIOD ALONG AND
SOUTH OF INTERSTATE FORTY. THE HEAVIEST AMOUNT OF RAINFALL APPEARS
TO BE LINING UP WITH THE CURRENT FLOOD WATCH THAT EXTENDS FROM
TALLAHATCHIE TO TISHOMINGO COUNTIES IN NORTH MISSISSIPPI. NOTICED
HOWEVER...THAT RAIN HAS NOT BEEN AS HEAVY IN SOUTHERN CALHOUN
EASTWARD TO MONROE COUNTIES. THESE THREE COUNTIES MAY BE UNDER THE
GUN FOR A FEW STRONG STORMS OVERNIGHT TONIGHT AS SOME MIDLEVEL DRY
AIR IS GETTING SHUNTED NORTH AND ENTRAINED INTO LEE. A COUPLE
TORNADO WARNINGS HAVE BEEN ISSUED WITH A CURRENT LINE OF STORMS
JUST NORTHWEST OF MERIDIAN. TEMPERATURES WILL REMAIN STEADY IN
THE MID AND UPPER 60S WITH NORTH AND NORTHEAST WINDS INCREASING TO
15 TO 20 KNOTS TONIGHT AND 25 TO 30 KNOTS ON MONDAY. THUS HAVE
ISSUED A WIND ADVISORY BEGINNING MONDAY MORNING FOR THE ENTIRE
MIDSOUTH. PUSHED CLOUD COVER BACK TOWARDS THE WEST ACROSS EASTERN
ARKANSAS TONIGHT AND MONDAY TO LINE UP WITH A GFS AND EURO MODEL
BLEND. FEEL THOUGH THAT NORTHEAST ARKANSAS WITH ONLY SEE A SLIGHT
CHANCE FOR RAIN AS MODELS CONTINUE TO SHOW A SHARP PRECIP GRADIENT
SETTING UP FROM A MEMPHIS TO MARTIN LINE. THE HEAVIEST OF THE RAIN
WILL FALL ACROSS NORTHEAST MISSISSIPPI TOMORROW AS THE GFS HAS
BEEN THE MODEL OF CHOICE WITH LEES SLOW MOVING NORTHEASTWARD TRACK.

MONDAY NIGHT THROUGH TUESDAY...LEE IS EXPECTED TO MOVE TOWARDS
BIRMINGHAM ALABAMA BY LATE TUESDAY KEEPING LIKELY POPS AND
MODERATE RAIN IN ACROSS NORTHEAST MISSISSIPPI THROUGH TUESDAY
MORNING WHEN THE CURRENT FLOOD WATCH IS PROGGED TO EXPIRE.
HOWEVER...CONFIDENCE IS ACTUALLY LOWERING THAT FLOODING RAINS MAY
NOT BE OVER AT THIS POINT ACROSS PORTIONS OF NORTH MISSISSIPPI AS
LEE BECOMES EXTRATROPICAL AND STALLS TO CLOSE TO THE REGION.
THUS...FUTURE FORECASTS WILL HAVE TO REEVALUTE THIS SCENARIO
LEADING TO A POSSIBLE WATCH EXTENSION.

MODELS SHOW A MAX 925MB MAX WIND BAND REMAINING OVER THE MID SOUTH
ON TUESDAY SO CONFIDENCE IS HIGH ADVISORY WINDS WILL PERSIST
THROUGH THE EARLY EVENING HOURS. HIGH TEMPERATURES WILL REMAIN TEN
TO FIFTEEN DEGREES COOLER ACROSS AREAS ALONG AND EAST OF THE
MISSISSIPPI RIVER WITH SLIGHTLY WARMER TEMPERATURES ACROSS
ARKANSAS AND THE BOOT HEEL OF MISSOURI WHERE PEEKS OF SUNSHINE WILL
OCCUR.

WEDNESDAY THROUGH FRIDAY...CONTINUED WITH A EURO/GS BLEND DURING
THIS PERIOD WITH SLIGHT TO CHANCE POPS IN ACROSS THE MAJORITY
MID SOUTH AS LEE BECOMES EXTRA TROPICAL AND A CLOSED 500MB LOW
DEVELOPS ACROSS THE TENNESSEE/OHIO RIVER VALLEYS. TEMPERATURES WILL
REMAIN BELOW NORMAL THROUGH THIS PERIOD WITH ONLY THE FAR WESTERN
COUNTIES REMAINING DRY.

SATURDAY AND SUNDAY...AN UPPER LEVEL LOW ACROSS THE LOWER OHIO
VALLEY WILL KEEP THE MID SOUTH IN DIVERGENT FLOW ALOFT. INSTABILITY
SEEMS LIKELY DURING THE LATE MORNING AND AFTERNOON HOURS FOR
ISOLATED SHOWER AND STORM ACTIVITY. SO HAVE LEFT LOW POPS IN
ACROSS THE ENTIRE MID SOUTH. TEMPERATURES ARE ANTICIPATED TO
INCREASE A FEW DEGREES...HOWEVER THEY WILL STILL STAY REMAIN BELOW
NORMAL FOR EARLY SEPTEMBER.

JAB

&&

.AVIATION...

06Z TAF CYCLE

TROPICAL DEPRESSION LEE OVER EAST-CENTRAL LA IS FORECAST TO MOVE
NORTHEASTWARD INTO CENTRAL MS BY MONDAY AFTERNOON...THEN INTO
CENTRAL AL MONDAY EVENING. WIDESPREAD RAIN WILL CONTINUE ACROSS MUCH
OF NORTH MS AND PARTS OF SOUTHWEST TN. IFR CONDITIONS WILL PREVAIL
AT KTUP THROUGHOUT THE PERIOD. KMEM AND KMKL WILL BE ON THE
NORTHWEST EDGE OF THE RAIN WITH MVFR CONDITIONS PREVAILING
OVERNIGHT...POSSIBLY IFR AT TIMES. THE RAIN WILL TAPER OFF AND END
AT KMEM AND KMKL MONDAY MORNING AS LEE MOVES FURTHER TO THE EAST
WITH CONDITIONS GRADUALLY IMPROVING TO VFR AT THOSE SITES. VFR
CONDITIONS WILL PREVAIL AT KJBR THROUGHOUT THE PERIOD. A TIGHTENING
PRESSURE GRADIENT BETWEEN TROPICAL DEPRESSION LEE AND HIGH PRESSURE
SLOWLY BUILDING IN FROM THE NORTHWEST WILL CAUSE STRENGTHENING WINDS
ACROSS THE MIDSOUTH. NORTH TO NORTHEAST WINDS INCREASING OVERNIGHT
BECOMING 12-15 KTS WITH GUSTS 18-20 KTS...THEN WINDS CONTINUING TO
INCREASE MONDAY BECOMING 17-20 KTS WITH GUSTS 27-30 KTS. WINDS
DECREASING SOME FROM THE WEST MONDAY EVENING.

JCL/KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  77  60  79 /  20  10  20  30
MKL  59  75  57  76 /  20  20  40  30
JBR  57  75  55  76 /   0   0  20  20
TUP  62  72  59  76 /  60  30  40  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DECATUR-HARDIN-
     MCNAIRY.

&&
Hazardous weather outlook, Sep 4, 8:54 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
854 PM CDT SUN SEP 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060400-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
854 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTH MISSISSIPPI
AND SOUTHWEST TENNESSEE. TROPICAL STORM LEE WILL SLOWLY MOVE
THROUGH SOUTHERN LOUISIANA AND MISSISSIPPI TONIGHT. OUTER RAIN
BANDS WILL PRODUCE EXTENDED PERIODS OF MODERATE TO OCCASIONALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLASH FLOOD WATCH CONTINUES OVER MONDAY THROUGH TUESDAY
MORNING. OUTER RAIN BANDS FROM TROPICAL STORM LEE WILL LIKELY
AFFECT NORTHEAST MISSISSIPPI... AS THE SYSTEM MOVES INTO WEST
CENTRAL ALABAMA BY TUESDAY MORNING.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH MONDAY
MORNING THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND FLOODING REPORTS MAY BE REQUESTED OF SPOTTERS TONIGHT
THROUGH TUESDAY MORNING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:10 PM CDTFlash Flood WarningMEGAlcorn, Lafayette, Marshall, Panola, Pontotoc, Prentiss and 6 more6 hr
Sep 4, 8:24 PM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 14 more26 hr
Sep 4, 10:32 PM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union23 hr
Sep 5, 2:08 AM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more16 hr
Sep 5, 8:10 AM CDTFlash Flood WarningMEGCalhoun, Lafayette, Lee, Panola, Pontotoc, Prentiss and 3 more6 hr
Sep 5, 8:19 AM CDTFlash Flood WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 2 more13 hr
Sep 5, 5:49 PM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Tishomingo97 min

Nearby

River Flood Warnings in Mississippi, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.